Has anyone been on Bisoprolol (beta blocker)?
Hi, I have cvsd. I'm on a statin, high blood pressure , and a low dose aspirin. I have gone thro nuclear testing for my heart but with no real answers. I have flutters, skipped beats, pvc s, heart rate can be in the 40 s and 50 s, or fast 150s. My family dr. Just added a beta blocker, bisoprolol, ?low dose. Any one else in this position? I'm worried about taking it with no idea if it will make my heart go slower….any suggestions?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
Let me start off with I'm not sure what cvsd is. But when I had covid I was in the hospital for 5 weeks. About the first 2 of those weeks I was on a ventilator. Everyone expected me to die especially my doctor. God bless all the doctors trying to help covid patients not having anything to go on but what they have learned prior to covid.
My doctor in the hospital had me on Metoprolol and Lipitor and low dose asprin. When I asked the doctor and nurses why I was on these drugs they all said it was precautionary. I never had high cholesterol or high blood pressure. Come to find out of all the drugs they had me on the only one I needed was Metoprolo. My heart rate resting was in the 130's. Then about 3 months later I noticed my resting heart rate was in the low 50's. I asked the cardiolgist about this he lowered my dose from 50mg to 25mg. He told me I had to take it because I was flagged as having a heart attack by my doctor in the hospital. I guess to make a long story short I assumed the cardiolgist didn't know how to deal with covid either. I quit taking the Metoprolo on my own and monitored my heart rate constantly. At first my resting heart rate stayed in the 60's but when I went for a walk aroung the block ( about 6 tenths of a mile ) my rate would go up to the 130's. Now after a year I'm walking 2.7 miles 3 days a week with some good inclines and my heart rate never gets out of the 120's and my resting stays in the 60's. Now you haven't stated if you were vaccinated or not. From the information I'm finding that the vaccine may be responsible for the flutters and skips. I don't know? My new doctor is a Naturopathic doctor and she has me on 250mg of magnesium 3 times a day for my heart rate and 1500mg of Omega 3 3times a day along with a quality multi vitamin and 800mg of methyl folate and B 50 once a day. It's been a long road but you have to keep at it.
Hi, it's cerebrovascular small vessel disease. I was walking 35 miles a week. Very active than my heart started racing and going to slow. Erratic. I'm so depressed it seems it's getting worse and no answers. I never thought at 63 I would be like this. With a clean lifestyle and still sick.
Hi Sally, I'm tagging fellow members @michaelas @josephine2010 @sue225, who I believe have experience with the beta blocker Bisoprolol and can share their experiences.
Have you started taking it? How are you doing on it?
It will slow your heart rate and probably lower your blood pressure. It should keep the heart rate steady. I have a ventricular tachycardia and bisoprolol was the first beta blocker I was prescribed. Convenient because its taken once a day. I had a not common side effect..made my acid reflux/gastritis worse, but as I say not common. So for 5 + years have been on metoprolol which I take twice/day. Initially beta-blockers may make you feel tired but the body gets used to the drug. Keeps my heart rate nice and steady. No more palpitations (odd one once in a while), and racing heart. Does what it needs to do for me.
Hi, Thank you for answering me. I haven't started yet. I'm concerned about it. I'm waiting fo r a reply fr I m someone with experience on it.
I've been taking bisoprolol for 7 years for Svts. It helped somewhat, had to be increased recently but I've had no problems with taking it, no side effects
I have HCM and after trying a few different beta blockers which caused significant side effects, I was put on Bisoprolol with great results. It did the job effectively with no side effects. Of course I do not know how about your condition but feel it is a good med to try if your docs feel it is important.
I have been taking Bisoprolol for a lengthy amount of time – just 1/2 tablet 2.5 mg – no side effects- take with Warfarin!
Hi, I started taking it yesterday. It's lowered my blood pressure quite a bit 103 over 60 pulse in the 80s. Still erratic…